Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 8, 2005, 5:06 PM CDT for Tallahatchie County, Mississippi. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 8, 2005, 7:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 160 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:35 PM CDT | FLASH FLOOD | Charleston, MS | CHARLESTON SHERIFF OFFICE REPORTS WATER OVER LANE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 082208 FFWMEG MSC135-090000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 506 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 700 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 INCHES OF RAIN HAD FALLEN SINCE 4 PM CST ALONG HIGHWAY 35 BETWEEN CHARLESTON AND PAYNES. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3381 9024 3382 8995 3408 8994 3409 9022 $$
1 follow-up statement
000 WGUS74 KMEG 082254 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 553 PM CDT WED JUN 8 2005 MSC135-090000- TALLAHATCHIE MS- 553 PM CDT WED JUN 8 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 700 PM CDT FOR TALLAHATCHIE COUNTY... AT 535 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER LANE ROAD IN CHARLESTON. RAIN CONTINUES TO TAPER OFF ACROSS TALLAHATCHIE COUNTY BUT THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH 700 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLESTON. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3381 9024 3382 8995 3408 8994 3409 9022 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:21 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 8, 2:21 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 221 PM CDT WED JUN 8 2005 .DISCUSSION... CUMULUS FIELD HAS DEVELOPED OVER THE MIDSOUTH AND ISOLATED AFTERNOON CONVECTION OCCURRING. TEMPERATURES IN THE LOW 90S MOST AREAS THAT ARE NOT RECEIVING PRECIPITATION. && .SHORT TERM (THROUGH FRIDAY)... ONGOING ISOLATED CONVECTION OVER NORTHWEST MISSISSIPPI AND MCS OVER NORTHERN MISSOURI...INDICATES A THREAT OF PRECIPITATION ACROSS MUCH OF THE CWA AT ONE POINT OR ANOTHER DURING THE NIGHT TONIGHT. WILL KEEP CURRENT 30 POPS ACROSS THE ENTIRE AREA...AND NOT GET PICKY ABOUT THE TIMING. SHEAR AXIS IN THE MID-LEVELS APPEARS TO REMAIN JUST ABOUT STATIONARY THROUGH FRIDAY. AFTERNOON CAPES THURSDAY AND FRIDAY EXPECTED TO RANGE FROM ABOUT 2500 ON THE NAM...TO NEAR 4000 ON GFS. NOT ALL THAT MUCH DIFFERENT THAN TODAY. CONVECTIVE TEMPERATURES APPEAR TO BE AROUND 90 DEGREES THROUGH FRIDAY. PLAN ON A PERSISTANCE TYPE FORECAST THROUGH FRIDAY...SINCE VERY LITTLE IS CHANGING. THIS WOULD INDICATE DIURNALLY BASED CONVECTION... FROM ABOUT 17Z TO 03Z. WILL NOT MAKE MAJOR TEMPERATURE ADJUSTMENTS... ALTHOUGH AREAS THAT END UP UNDER THUNDERSTORMS DURING THE DAY WILL NOT REACH FORECAST LEVELS. && .LONG TERM (AFTER FRIDAY)... SHEAR AXIS EITHER DISSIPATES OR MOVES NORTH OUT OF THE AREA FRIDAY NIGHT...DEPENDING ON THE CHOICE OF MODELS. AIRMASS ITSELF NOT CHANGING MUCH...SO WILL HOLD SCATTERED POPS IN FOR SATURDAY. AFTER SATURDAY...UNCERTAINTY FACTOR GETS LARGER. QUESTION WILL BE WHAT CURRENT TROPICAL CIRCULATION IN THE CARRIBEAN ENDS UP DOING. MODEL DISCUSSIONS INDICATE SYSTEM INITIALIZED TOO FAR WEST. MOST MODEL SOLUTIONS I HAVE LOOKED AT INDICATE LANDFALL ALONG THE GULF COAST SATURDAY OR SUNDAY. STILL A RATHER WIDE SPREAD IN POSSIBLE SOLUTIONS. IF GFS VERIFIES...IT COULD BE RATHER WET ON SATURDAY AND SUNDAY...WITH LANDFALL NEAR NEW ORLEANS. NCEP NOT DISCOUNTING THIS SOLUTION YET...AS CANADIAN ISNT FAR OFF OF IT. HURRICANE MODELS TRACK SYSTEM A COUPLE OF HUNDRED MILES EAST OF GFS/NAM SOLUTIONS. WILL DELAY RAISING POPS FOR THE WEEKEND AND EARLY NEXT WEEK...UNTIL WE HAVE A LITTLE MORE DEFINED SYSTEM. WILL LET CURRENT FORECAST FOR SATURDAY THROUGH TUESDAY RIDE FOR THE MOST PART. AS FLOW BECOMES NORTHWESTERLY BY EARLY NEXT WEEK...A COLD FRONT MAY GET DRAGGED THROUGH THE AREA TUESDAY NIGHT. THIS WOULD INDICATE THAT WEDNESDAY WOULD BE DRY BEHIND THE FRONT. NO BIG TEMPERATURE SWINGS IN THE EXTENDED. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Jun 8, 3:34 AM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 AM CDT WED JUN 8 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-091000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 334 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE STRONG TO SEVERE WITH GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE STRONG TO SEVERE WITH GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
In the hours before
Special weather statement, Jun 8, 4:42 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 442 PM CDT WED JUN 8 2005 MSZ020-082215- TALLAHATCHIE MS- 442 PM CDT WED JUN 8 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER PAYNES AT 442 PM CDT...MOVING NORTH AT 10 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON... SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.